MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES INSUFFLATION NEEDLE; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES INSUFFLATION NEEDLE; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number C2201
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Liver Laceration(s) (1955)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is not being returned for evaluation, and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: ni.Event description: the veress needle was being used for insufflation.The issue occurred during the insertion of the needle.At that time, the needle perforated the liver.According to the user, no ¿click¿ was perceived when the veress needle passed through the abdominal wall (peritoneum).As a result, the needle was inserted too deeply, which may have led to the liver perforation.The user also reported that the needle did not glide smoothly during insertion.No internal complaint was filed by the customer regarding this incident.However, this information is being reported as it was considered relevant to document the event.The information was relayed indirectly via the hospital pharmacist, who requested the return of the remaining stock (veress needles, reference (b)(4).At this stage, it remains unclear whether the issue is device-related or associated with the use of the device, which may differ from the technique applied with the product previously used by the surgeon.According to the head nurse, a use-related issue is considered more likely.The event was reported as a precaution, as it occurred twice [new complaint created], in order to assess whether similar incidents have been reported, potentially related to the same lot.The lot number is currently being investigated and will be communicated once available.Following the incident, the surgeon decided to discontinue the use of our veress needles.A follow-up discussion with the surgeon is planned.Additional information received by an applied medical representative via email on 29apr26: the only point i can clearly confirm is that these were two different cases involving two different needles from the same lot.The patient is doing well.No complaint was raised following the event, but rather some uncertainty regarding the use of the needle.I do not currently have a video of the procedure, but i can check whether one is available.I will be visiting the site tomorrow and hope to speak directly with the user to gather additional information.Intervention: despite the initial issue, the user attempted to use the needle a second time and encountered the same problem.The user then decided to discontinue the use of our veress needles.Patient status: the patient is doing well.

Brand Name
INSUFFLATION NEEDLE
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key25174684
Report Number2027111-2026-00556
Device Sequence Number18676510
Product Code HET
UDI-Device Identifier00607915116767
UDI-Public(01)00607915116767
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K963359
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown